Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Is pigmentation and acne caused due to side effects of taking Vyvanse, treatable?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1055 Questions
Hi. I am a 24 year old female. I've always had clear skin and a good complexion. I've taken about 16 days worth of Vyvanse (30mg). After about a week of it I developed a bumpy texture on my face and acne on my cheeks - and I've never had acne there before. I think that my skin doesn't look as evenly toned. It's more pigmented and red. And I feel like I have slight facial hair above my lip (it's not too noticeable, but I'd rather it go away - especially since it was never there before). I originally thought my symptoms were due to other products I was using, so I stopped them. However, the bumpy rash occurred about an hour after taking Vyvanse, so I'm pretty confident that it's Vyvanse. I stopped taking it , since I don't think that the side effects are worth it. Since I've stopped taking it - will my skin/hair problems go away? Will it heal? Is there anything that I can do to expedite the process? How long should I expect it to take? I just hope that the damage isn't permanent. I miss having a good complexion. (I have olive/golden XXXXXXX colored skin).
Posted Mon, 23 Dec 2013 in Skin Hair and Nails
Answered by Dr. Praveen 4 hours later
Brief Answer: Skin and hair changes revert Detailed Answer: Hi, Thanks for writing on XXXXXXX Acne is seen in about 0.02% of the population using Vyvanse.However data supporting the facial hair growth is megre. But these changes revert over some time (within a few days) once the medication is stopped(unless until if it proven to be caused by taking Vynase). Topical medications like tretinoin, clindamycin helps acne to heal faster.If this does not help chemical peels and microdermabrasion can be done in derma clinics. In my opinion this not a permanent damage and you donot have to worry; skin will regain its previous glow. Donot pop the skin blemishes since they heal with ugly looking scar formation. Lip hair can be removed by cosmesis(waxing, bleaching etc) I suggest you to consult dermatologist so that he will start you treatment which can expedite the process. Hope this answers your query. Keep us posted for further queries
Above answer was peer-reviewed by
Follow-up: Is pigmentation and acne caused due to side effects of taking Vyvanse, treatable? 13 minutes later
Thank you. I scheduled an appointment with a dermatologist for this Wednesday. I unfortunately popped one of them, before I realized what the situation was, but I will definitely NOT do so again. Do you think that my melanocytes are permanently damaged from having used Murad/Loreal products with 2 percent hydroquinone for about 1.5-2.5 months? I have stopped using that as well. Also, since I've stopped the Vyvanse, you said that the lip hair situation will revert naturally, correct? Waxing, and etc, is only for expediting the process? How long do you think that it would take the hair to go away naturally?
Answered by Dr. Praveen 14 hours later
Brief Answer: Hi.Lip hair situation will not revert naturally Detailed Answer: Hi.Thanks for writing back. Melanocytes donot get damaged by skin cream that you have been using.Hydroquinone(2%) is a topical agent which fights acne and doesnot affect melanocyte function.In my opinion you can continue using them. Waxing is a temporary hair removal best performed by an expert such as licensed esthetician(removes the hair from the root and new hair will not grow back in the previously waxed area for four to six weeks). According to me, discontinuing Vyvanse will not revert the lip hair situation naturally and the hair has to be removed by a simple procedure.However it doesnot result in further hair growth (in the absence of drug exposure). Hope this answers your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor